Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 54, NWS Lincoln, IL

July 1, 20135 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 1, 2013, 7:37 AM CDT for 5 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 7:37 AM CDT (12:37 UTC)
Expired
Jul 1, 2013, 1:30 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:45 AM CDTFLASH FLOOD2 Se Robinson, ILONE FOOT OF WATER OVER ROUTE 1 NEAR THE INTERSECTION WITH E 950TH AVE.
Jul 1, 11:35 AM CDTHEAVY RAIN 3.483 W Birds, ILTOTAL RAINFALL. SOME FLOODING OCCURRING. OBSERVED 1-2 INCES OF WATER RUNNING ACROSS 1800N IN BIRDS IN THREE SPOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS53 KILX 011237
FFWILX
ILC025-033-079-101-159-011830-
/O.NEW.KILX.FF.W.0054.130701T1237Z-130701T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
737 AM CDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
  SOUTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 130 PM CDT

* AT 734 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ACROSS THE WARNED AREA. ONE FOOT OF WATER WAS REPORTED    
  ACROSS ROUTE 1 SOUTH OF GORDON JUNCTION IN CRAWFORD COUNTY. 2 TO 3 
  INCHES OF RAIN HAS FALLEN IN THE LAST 3 HOURS...AND OTHER AREAS IN 
  THE WARNING ARE LIKELY EXPERIENCING FLASH FLOODING. ADDITIONAL     
  RAINFALL AROUND 1 INCH IS POSSIBLE THROUGH 10 AM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FLORA...
  NEWTON...OLNEY...ROBINSON...BIBLE GROVE...BIRDS...BOGOTA...
  CALHOUN...CHAUNCEY...CLAREMONT...CLAY CITY...DUNDAS...EATON...FLAT
  ROCK...HARDINVILLE...HUTSONVILLE...INGAHAM...IOLA...LOUISVILLE...
  NEW HEBRON...NOBLE...OBLONG...PALESTINE...RUSSELLVILLE...SAILOR
  SPRINGS...SCHNELL...STE. MARIE...SUMNER...WEST LIBERTY AND WILLOW
  HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 3859 8810 3860 8858 3884 8865 3892 8842
      3891 8837 3893 8836 3917 8766 3911 8763
      3910 8761 3909 8762 3906 8757 3899 8756
      3897 8752 3893 8751 3886 8754 3885 8752
      3880 8752

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:11 AM CDT, 26 minutes earlier.

Area forecast discussion, Jul 1, 7:11 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
711 AM CDT MON JUL 1 2013

.DISCUSSION...
ISSUED 321 AM CDT MON JUL 1 2013
UPPER LEVEL LOW SPINNING OVER THE ERN OHIO RIVER VALLEY STILL
DOMINATING THE WEATHER FOR THE MIDWEST. DEEP RIDGE OVER THE WRN
HALF OF THE CONUS AND ALMOST STRAIGHT NRLY FLOW OVER THE PLAINS
WITH THE VERY AMPLIFIED FLOW. SERIES OF SMALL WAVES ROTATING
AROUND THE UPPER LOW...IN ADDITION TO ALMOST DAILY INSTABILITY
SHOWERS RESULTS IN A RATHER WET FORECAST OVERALL...AT LEAST FOR
THE FIRST FEW DAYS OF THE WEEK. MODELS REMAIN IN RATHER GOOD
AGREEMENT WITH ONE ANOTHER...EVEN IF THE MODELS ARE TRENDING
SLOWER OVERALL WITH THE EXIT OF THE UPPER TROF/LOW.

SHORT TERM...TODAY AND TOMORROW...
FOR THE MOST PART... MON AND TUESDAY WILL BE VERY SIMILAR TO
SUNDAY. TEMPS RATHER MILD IN THE MID 70S AND NORTHERLY
WINDS...AFTERNOON AND EVENING SHOWERS...PARTICULARLY IN THE
EASTERN PORTIONS OF THE STATE. TOMORROW ALMOST IDENTICAL WITH THE
EXCEPTION BEING THE ALMOST RETROGRADE OF THE UPPER LOW OVER THE
FCST AREA. GFS IS FAR MORE SIGNIFICANT WITH THE WESTWARD MOTION OF
THE CLOSED LOW CENTER AT H5...THE ECMWF BEING MORE SUBTLE. THE NAM
HAS OPENED THE WAVE AT THAT POINT...BUT THE WOBBLE WEST IS STILL
THERE. THIS RESULTS IN A SLIGHTLY BETTER CHANCE FOR MORE
WIDESPREAD SHOWERS/TS FOR TUESDAY.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
WEDNESDAY STILL A SIMILAR PATTERN TO THE FIRST HALF OF THE
WEEK...WITH THE LOW STILL IN PLACE ALOFT. MODELS FINALLY MOVING
THE LOW ON THURSDAY...WITH DIMINISHING POPS FROM WED NIGHT THROUGH
FRIDAY. POPS RETURNING ON SATURDAY...BUT CONFIDENCE VERY LOW AS IT
IS VERY DEPENDENT ON THE PATTERN LEFT IN THE WAKE OF THE EXITING
LOW. WITH THE MODELS SLOWING THE DEPARTURE OF THE UPPER LOW...AND
NO SIGNIFICANT KICKER...CONCERNED THE PATTERN SHIFT IS NOT YET A
GOOD DEPICTION. NEXT FEW RUNS WILL HELP SOLIDIFY THE PICTURE...BUT
EITHER WAY...SLIGHT/CHANCE POPS NOT OUT OF THE QUESTION DUE TO
TIME OF YEAR ALONE...MUCH LESS AN ACTIVE WEATHER PATTERN SHIFT.

STANLEY

&&

.AVIATION...
ISSUED 700 AM CDT MON JUL 1 2013

SHOWERS WILL CONTINUE TO BE POSSIBLE FOR MUCH OF THE DAY ACROSS
FOR THE SOUTHEAST TERMINALS...ESPECIALLY DEC AND CMI. SPI AND BMI
MAY SEE A FEW SHOWERS BUBBLE UP DURING PEAK HEATING AS WELL. WE
LEFT PIA DRY FOR THIS TAF ISSUANCE AS THEY SHOULD BE FAR ENOUGH
NORTHWEST OF THE LOW TO ESCAPE MOST OF THE SHOWER ACTIVITY.

FORECAST SOUNDINGS AND CU RULES SHOW ENOUGH INSTABILITY FOR VFR
CLOUDS TO AT LEAST REACH BKN050 COVERAGE FOR A TIME THIS
AFTERNOON...WITH PIA HAVING THE BEST CHANCE OF REMAINING JUST
SCT050.

NORTHEAST WINDS WILL INCREASE AGAIN TODAY AS MOMENTUM TRANSFER
DURING MIXING BRINGS DOWN GUSTS TO 22-24KT AT TIMES.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 6:05 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
605 AM CDT MON JUL 1 2013

ILZ027>031-036-037-040-041-047>050-021100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
605 AM CDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON UNTIL
SUNSET. THE RISK OF SEVERE THUNDERSTORMS IS LOW...BUT A FEW
THUNDERSTORMS COULD BRIEFLY PRODUCE BRIEF HEAVY RAINS...PEA SIZE
HAIL AND CLOUD TO GROUND LIGHTNING EAST OF THE ILLINOIS RIVER.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH
THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY
EVENING ISOLATED THUNDERSTORMS...ESPECIALLY EAST OF THE ILLINOIS
RIVER. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-051>057-061-021100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
605 AM CDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH MID
EVENING. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW...BUT A
FEW THUNDERSTORMS COULD PRODUCE A COUPLE COLD AIR FUNNELS...GUSTY
WINDS...BRIEF HEAVY RAINS...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING...ESPECIALLY ALONG AND SOUTHEAST OF I-55.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH
THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS. ADDITIONAL CHANCES OF STORMS WILL RETURN
FOR SATURDAY THROUGH MONDAY. THE RISK OF ORGANIZED SEVERE
THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-021100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
605 AM CDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.
THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW... BUT A FEW
THUNDERSTORMS COULD PRODUCE A COUPLE COLD AIR FUNNELS... BRIEF
HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING. LOCALIZED FLOODING MAY OCCUR OVER LOW LYING ROADS AND
POOR DRAINAGE AREAS.

FLOODING WILL CONTINUE ALONG PARTS OF THE EMBARRAS RIVER AT
LAWRENCEVILLE UNTIL MID WEEK. FLOODING ON THE LITTLE WABASH
RIVER WILL CONTINUE AT CLAY CITY FOR ANOTHER COUPLE DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH
THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS. ADDITIONAL STORMS WILL BE POSSIBLE NEXT
SATURDAY THROUGH MONDAY. THE RISK OF ORGANIZED SEVERE
THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:57 PM CDTRiver Flood WarningILXClay, Richland7 days
Jul 1, 6:13 AM CDTAreal Flood AdvisoryILXClay, Crawford, Jasper, Lawrence, Richland6 hr

Nearby

Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.